MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149523
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that during vitrectomy surgery an ophthalmic soft tip needle did not fit into the trocar.Procedure details and patient impact have not been provided.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9., h.3., h.6., and h.11.One opened 23 ga soft tip, in a blister, with no sheathing, in a bag was received for the report of needle did not fit the trocar.The returned sample was visually inspected and was found to be non-conforming as there was no soft tip attached to the cannula.The sample's outer diameter was dimensionally inspected and was found to be within specification.A functional product fit test was performed using a lab provided trocar and was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned was visually non-conforming as no soft tip was attached.How and when the soft tip of the cannula became detached/damaged cannot be determined from this evaluation.The returned sample was found to be dimensionally and functionally conforming, therefore a product fit issue with the trocar as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.A contributing factor could be if the soft tip was damaged and not completely torn off it could have contributed to not entering the trocar or a fit issue with in the trocar.The cannula met specifications dimensionally and functionally; however, the exact root cause for fit issue with the trocar and detached soft tip is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21583170
Report Number2523835-2025-00264
Device Sequence Number8895807
Product Code HMX
UDI-Device Identifier00380651495234
UDI-Public(01)00380651495234(17)290331(11)240405(10)16P78V
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065149523
Device Lot Number16P78V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown